Jump to content
CrazyBoards.org

Recommended Posts

yep, took my first dose last night - yippee!

saw pdoc yesterday and told him how lyrica had helped with the anxiety as i am now waking up nearly every morning with my chest hurting and the fear of dread over me (wasn't helping at all with migraines for which my neuro prescribed it so, off i went). so he rattles off a list of just about every AC, those tried and those not. we discuss neurontin for a bit (i had taken it on a as needed basis for migraines earlier per my neuro - it didn't work and no sedation). and i also needed some sedation since the lunesta/xanax combo isn't working that well. he decided on trileptal.

so i took the first dose of 150mg last night with my lunesta (which i can drop if the trileptal works by itself) and went to bed. i don't remember at what point i fell asleep but it was alot nicer than all the previous nights of staring at the ceiling.

a bit drowsy this morning. i had a hard time getting up and truth be told am still sitting in bed using my laptop.

hoping that maybe this AC will help with my migraines (once i get over the headache s/e if i get that one - i did with lamictal) and will help with mood stabilization in combo with the lamictal.

every new drug is the possible golden ticket......

Link to comment
Share on other sites

I hope this is not the case for you but DD takes 1200 mg. Trileptal a day for bipolar (which, combined with the effects of Geodon has done wonders) but it hasn't done anything for her migraines. As a matter of fact, we went to the neurologist today because the migraines are coming back as well as worse hallucinations.....she felt we needed to finish adjusting the meds from the PDoc before we considered doing a lot as long as dd can treat migraines with the Maxalt.

Link to comment
Share on other sites

i haven't seen where it is prescribed off-label for migraines but i have seen it done for neuropathic pain so.....

i wish that i could take maxalt or any of the triptans for that fact. oh well.

hope that she has luck with treating hers!

Link to comment
Share on other sites

What kind of problems do you have with the migraine meds? Have you tried Fiorinal? That is an old, old standby for migraines (from maybe 30 years ago?) that I used in my teens. It worked very well (I went to sleep and almost always woke up feeling no pain or a much reduced pain). I can't use a lot of migraine meds because of the heart issues (I have a heartbeat irregularity) so I will still use Fiorinal occasionally. Believe it or not, as I've gotten older (I'm 48), my migraines have gotten better. I hope that is the case with you! It's no fun having lots of headaches.

Just out of curiosity - do you feel there is any relationship between your MI issues and migraines? Here's why I ask. It's so odd - dd has had migraines since age 6 (every woman in my family for generations has had migraines) and for the last six months before she had her "whatever you call it that happened when things went whacko all at once moment" she was having daily migraines where nothing seemed to work. It was a really serious situation with our doctor trying all sorts of things (that I now regret). Anyway, after she started having hallucinations the headaches stopped - all together. For about a year she did not have one single migraine. They've started back again, just a little, in the last month or two but nothing like she had before. No one can seem to figure out why she had years and years of problems with such a serious problem for that six month or so period and then NOTHING. I often wonder if there was some relationship. Her neurologist at the time said that you often find some form of MI with migraines (like depression) because there is some belief that migraines have the same kind of brain anomoly problems (chemical, neurotransmitter, whatever) as some of the MI issues. I'd love to find out more.

Link to comment
Share on other sites

  • 1 month later...

I've been on Trileptal now for several years for BP 1. It has seemingly worked great for me. In case you didn't know, Trileptal is a close cousin of Tegetrol. The only difference in the two is that Trileptal has an extra oxygen molecule binded to it. This extra molecule pretty much negates most of the side-effects of Tegetrol.

The only problems I have experienced with the drug is occasional loss of balance and a slight loss of coordination. I also have noticed that there are some involuntary movements, mostly with my eyes (I have heard numerous people report this twitch of the eyes).

From some reports I have read, Trileptal is second only to Lithium (and about the same as the valproics) in treating the manias of bi-polar disorder. Overall it is a good drug because of its nice combination of efficacy and low side effect profile. Good luck with it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...